Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

October 6, 2021Humphreys County, Tennessee

NWS Nashville, TN issued this special weather statement at Oct 6, 2021, 8:17 PM CDT for Humphreys County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 6, 2021, 8:17 PM CDT (01:17 UTC)
Expired
Oct 6, 2021, 8:45 PM CDT
In force
28 min
Issued by
NWS Nashville, TN
Hail
0.25 in
Wind
40

County Humphreys County, TN

The radar

The Ft Campbell radar (KHPX), 85 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.3 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 595 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
595 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
871 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted.

260 
WWUS84 KOHX 070117
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
817 PM CDT Wed Oct 6 2021
 
TNZ024-070145-
Humphreys TN-
817 PM CDT Wed Oct 6 2021

...A strong thunderstorm will impact portions of northeastern
Humphreys County through 845 PM CDT...

At 817 PM CDT, Doppler radar was tracking a strong thunderstorm near 
Waverly, moving north at 10 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Waverly and McEwen. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3597 8771 3599 8785 3623 8786 3618 8759
TIME...MOT...LOC 0117Z 194DEG 10KT 3605 8777 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

$$

Shamburger

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Oct 6, 6:10 PM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Oct 6, 6:10 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
610 PM CDT Wed Oct 6 2021

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Airmass continues to destabilize this afternoon. Southeast areas
were recently upgraded to a slight risk and we have seen a few
rotating cells on radar. Strongest storm is now in northwestern
Cumberland Co but appears to be remaining below severe limits at
this time. No wind or svr wx reports thus far.

On the other side of the coin is the flood threat. Moisture axis now
set up across the Plateau where appreciable amounts have occurred,
particularly across portions of the southern plateau. We are
expecting a stronger impulse to gain strength by this evening across
northeastern AL. Energy will transfer northward across eastern
portions of the mid state with another round of heavier showers and
thunderstorms. It looks as though the bulk of the rainfall will
occur this evening with the heaviest amounts to the east of I-65.
Note however, Lawrence county was ambushed with upwards of 5 inches
of rainfall yesterday. Will therefore keep the Flash flood watch
going for all the current counties. There was some contemplation in
regard to pulling the watch for our westernmost counties. However,
given the heavier rainfall that fell prior, along with the very low
ffg values, will opt to keep the watch in tact. The watch will
remain in effect through Thursday morning. Otw, look for overnight
rainfall amounts to range from a quarter inch west to up to 1 1/2
inches along the Plateau. Pops tonight will range from 50% west to
likely to categorical along the Plateau.

Moving on, the upper low will be lifting off to the north on
Thursday with drier air moving in. Rainfall chances will decrease
down to just a 20-30 percent chance by Thursday evening.

For the near term temps, looking warmer than normal, especially with
low temps which will run a good 10 to 15 degree above normal.

In the ext fcst, upper ridging still expected to build into the
region through the weekend. A weakening frontal boundary will bring
both a brief and low percentage chance of showers for early next
week. Otw, its looking quite warm with elevated heights and warm
850 mb temps. Look for highs to hold in the 80s with lows in the
lower to mid 60s. That equates to about 12 to 15 degrees above
normal.

&&

.AVIATION...
00Z TAF DISCUSSION.

Upper level impulse will work northward this evening across
primarily the eastern half of the mid state. Airmass is rather
unstable and strong to severe storm potential will remain for CSV
through 03Z. Aft 03Z, showers to continue through at least 08Z to
10Z. Elsewhere, western and central middle TN taf sites will lean
toward NSW aft 06Z. Across the east, convective coverage should
begin to decrease late tonight with this trend continuing into the
day on Thursday.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Thursday morning for Bedford-Coffee-
Cumberland-Giles-Grundy-Lawrence-Marshall-Van Buren-Warren-Wayne.

&&

DISCUSSION......21
AVIATION........21
Hazardous weather outlook, Oct 6, 5:01 AM CDT, 15 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
501 AM CDT Wed Oct 6 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-071000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
501 AM CDT Wed Oct 6 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

A flash flood watch is in effect through tonight for southern
locations approaching Tennessee/Alabama Border Region and across
central and southern portions of Cumberland Plateau Region.
Rainfall amounts of one to three inches, with locally higher
amounts, will be possible.

Isolated strong to severe thunderstorms will be possible this
afternoon and evening across most of Middle Tennessee. With
any strong to severe thunderstorms that do develop, main threats
will be strong to damaging winds and potentially large hail.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Showers and scattered thunderstorms continuing across eastern
portions of mid state region could cause continuing flooding
concerns across this area through at least Thursday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any
information about observed severe weather to the NWS
while following all local, state, and CDC guidelines.

JB Wright

In the hours before

Local storm report, Oct 6, 6:58 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
658 PM CDT WED OCT 06 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     TSTM WND DMG     5 N CROSSVILLE          36.02N  85.04W
10/06/2021                   CUMBERLAND         TN   EMERGENCY MNGR

            POWERLINES DOWN AND THREE HOMES DAMAGED ON LAWSON ROAD
            NORTH OF CROSSVILLE.

&&

EVENT NUMBER OHX2100679

BW
Special weather statement, Oct 6, 7:04 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Nashville TN
704 PM CDT Wed Oct 6 2021

TNZ027-028-062-070045-
Rutherford TN-Davidson TN-Wilson TN-
704 PM CDT Wed Oct 6 2021

...A strong thunderstorm will impact portions of southeastern
Davidson, north central Rutherford and southwestern Wilson Counties
through 745 PM CDT...

At 704 PM CDT, Doppler radar was tracking a strong thunderstorm near
Murfreesboro, moving north at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Murfreesboro, Smyrna, La Vergne, Walterhill, Rural Hill and
Gladeville.

This includes the following highways...
 Interstate 24 between mile markers 70 and 78.
 Interstate 840 between mile markers 52 and 73.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM CDT for Middle
Tennessee.

&&

LAT...LON 3586 8634 3583 8648 3609 8661 3615 8634
TIME...MOT...LOC 0004Z 165DEG 18KT 3591 8643

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Whitehead
Local storm report, Oct 6, 7:35 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
735 PM CDT WED OCT 06 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0723 PM     HAIL             5 SSW DICKSON           36.01N  87.41W
10/06/2021  M0.75 INCH       DICKSON            TN   SOCIAL MEDIA

            PENNY SIZED HAIL ON EAST PINEY ROAD SOUTH OF DICKSON

&&

EVENT NUMBER OHX2100680

BW
Special weather statement, Oct 6, 7:54 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Nashville TN
754 PM CDT Wed Oct 6 2021

TNZ077-070145-
Coffee TN-
754 PM CDT Wed Oct 6 2021

...A strong thunderstorm will impact portions of southeastern Coffee
County through 845 PM CDT...

At 754 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sewanee, or 10 miles northeast of Winchester, moving north at 20 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Hillsboro, Woods Reservoir and Arnold AFB.

This includes Interstate 24 between mile markers 115 and 127.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 1000 PM CDT for Middle
Tennessee.

&&

LAT...LON 3530 8594 3530 8595 3531 8594 3531 8597
      3532 8598 3531 8600 3534 8604 3549 8605
      3549 8589 3538 8589 3538 8587 3537 8587
      3535 8588 3533 8591 3532 8590 3529 8591
      3529 8593
TIME...MOT...LOC 0054Z 182DEG 16KT 3529 8596

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Shamburger
Local storm report, Oct 6, 8:11 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
811 PM CDT WED OCT 06 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     FLOOD            3 E MINOR HILL          35.04N  87.12W
10/06/2021                   GILES              TN   911 CALL CENTER

            COWHORNE HOLLOW ROAD AND MARVIN HUGHES ROAD CLOSED DUE
            TO WATER OVER ROADWAY.

&&

EVENT NUMBER OHX2100681

BW
Special weather statement, Oct 6, 8:17 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
817 PM CDT Wed Oct 6 2021

TNZ024-070145-
Humphreys TN-
817 PM CDT Wed Oct 6 2021

...A strong thunderstorm will impact portions of northeastern
Humphreys County through 845 PM CDT...

At 817 PM CDT, Doppler radar was tracking a strong thunderstorm near
Waverly, moving north at 10 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Waverly and McEwen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3597 8771 3599 8785 3623 8786 3618 8759
TIME...MOT...LOC 0117Z 194DEG 10KT 3605 8777

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Shamburger

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 7:04 PM CDTSpecial Weather StatementOHXRutherford41 min
Oct 6, 7:11 PM CDTAreal Flood AdvisoryOHXCumberland, Fentress, Pickett3 hr
Oct 6, 7:12 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman33 min
Oct 6, 7:14 PM CDTTornado WarningOHXFentress31 min
Oct 6, 7:16 PM CDTAreal Flood AdvisoryOHXPutnam, White3 hr
Oct 6, 7:22 PM CDTAreal Flood AdvisoryOHXDeKalb, Warren, White3 hr
Oct 6, 7:32 PM CDTAreal Flood AdvisoryOHXHumphreys, Perry3 hr
Oct 6, 7:44 PM CDTAreal Flood AdvisoryOHXBedford, Rutherford3 hr
Oct 6, 7:44 PM CDTSevere Thunderstorm WarningOHXFentress, Pickett26 min
Oct 6, 7:48 PM CDTFlash Flood WarningOHXGiles5 hr
Oct 6, 7:54 PM CDTSpecial Weather StatementOHXCoffee51 min
Oct 6, 8:07 PM CDTAreal Flood AdvisoryOHXDavidson, Maury, Williamson113 min
Oct 6, 8:28 PM CDTAreal Flood AdvisoryOHXHumphreys4 hr
Oct 6, 8:52 PM CDTFlash Flood WarningOHXCumberland, Fentress, Overton, Pickett, Putnam, White3 hr
Oct 6, 8:56 PM CDTFlash Flood WarningOHXHumphreys, Perry4 hr
Oct 6, 8:59 PM CDTFlash Flood WarningOHXPerry, Wayne4 hr
Oct 6, 9:15 PM CDTAreal Flood AdvisoryOHXCoffee, Grundy, Warren3 hr
Oct 6, 10:24 PM CDTFlash Flood WarningOHXBedford3 hr
Oct 6, 10:40 PM CDTAreal Flood AdvisoryOHXHouston, Humphreys, Montgomery3 hr
Oct 6, 10:56 PM CDTAreal Flood AdvisoryOHXBedford, Cannon, Coffee, Rutherford3 hr
Oct 6, 10:57 PM CDTSpecial Weather StatementOHXCannon33 min
Oct 6, 11:35 PM CDTAreal Flood AdvisoryOHXCannon, DeKalb, Rutherford, Smith, Wilson3 hr
Oct 7, 12:24 AM CDTAreal Flood AdvisoryOHXDeKalb, Jackson, Putnam, Smith, Trousdale, Wilson2 hr
Oct 7, 1:45 AM CDTRiver Flood AdvisoryOHXBedford8 hr
Oct 7, 9:29 AM CDTRiver Flood AdvisoryOHXPerry20 hr

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.